MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER
Catalog Number AT75164
Medical Device Problem Codes Material Rupture (1546); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly leaked during inflation at 14 atm.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 12/2025) h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.Two photos were reviewed.Both photos show the balloon being coiled into a package and placed over the outer package of catheter and the product details can be verified with the reported details.The balloon was clean and in deflated condition, no significant evidence of balloon rupture was noted on the device from the submitted photos.As no significant evidence of balloon rupture was noted on the device from the submitted photos, the investigation remains inconclusive to reported balloon rupture.A definitive root cause for the reported balloon rupture could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiry date: 12/2025), g3, h6 (method).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly leaked during inflation at 14 atm.The procedure was competed using another device.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly leaked during inflation at 14 atm.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one atlas pta dilatation catheter received for evaluation.During visual analysis fiber disturbance and stretching could be observed in the distal end of balloon.No other anomalies were noted.On functional testing in-house presto inflation device used for inflation and observed water leak in distal end of balloon.Further the balloon fiber were stripped and underwent to microscopic analysis could identified a compound rupture in distal end of balloon.No other testing was performed.Two photos were reviewed.Both photos show the balloon being coiled into a package and placed over the outer package of catheter and the product details can be verified with the reported details.The balloon was clean and in deflated condition, no evidence of balloon rupture was noted on the device from the submitted photos.Based visual analysis fiber disturbance, stretching in balloon, further on functional testing water leak and in microscopic analysis a compound rupture could be identified.Therefore the investigation was confirmed for the identified balloon fiber disturbance, stretching and reported balloon rupture.A definitive root cause for the identified balloon fiber disturbance, stretching and reported balloon rupture could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 12/2025), g3, h2, h6 (device).H11: h6 (method, result).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one atlas pta dilatation catheter received for evaluation.During visual analysis fiber disturbance and stretching could be observed in the distal end of balloon.No other anomalies were noted.On functional testing in-house presto inflation device used for inflation and observed water leak in distal end of balloon.Further the balloon fiber were stripped and underwent to microscopic analysis could identified a compound rupture in distal end of balloon.No other testing was performed.Two photos were reviewed.Both photos show the balloon being coiled into a package and placed over the outer package of catheter and the product details can be verified with the reported details.The balloon was clean and in deflated condition, no evidence of balloon rupture was noted on the device from the submitted photos.Based visual analysis fiber disturbance, stretching in balloon, further on functional testing water leak and in microscopic analysis a compound rupture could be identified.Therefore the investigation was confirmed for the identified balloon fiber disturbance, stretching and reported balloon rupture.A definitive root cause for the identified balloon fiber disturbance, stretching and reported balloon rupture could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date), g3.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ATLAS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18291354
Report Number2020394-2023-01182
Device Sequence Number6667593
Product Code DQY
UDI-Device Identifier00801741062469
UDI-Public(01)00801741062469(11)230112(17)251228(10)GFGZ0091
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2025
Device Catalogue NumberAT75164
Device Lot NumberGFGZ0091
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer01/18/2024
06/06/2024
06/13/2024
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date01/22/2024
06/14/2024
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown